Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Feeling burn in foot. Used ice on foot. What is causing this?

Answered by
Dr.
Dr. Neelam Ashish Vanjari

General & Family Physician

Practicing since :2007

Answered : 351 Questions

default
Posted on Tue, 7 Aug 2012 in Skin Hair and Nails
Question: hi, every evening i feel burn in my foot i mean ander mt feet like to put my foot on ice or cold place ,why that is happend?don't like any thing to tuoch my ander feet,i did a nerv test and my doctor say it is fine but that is bother me so please tell my why happend
doctor
Answered by Dr. Neelam Ashish Vanjari 1 hour later
Hi,

Thanks for writing in.

Most likely cause for numbness in feet and hands is peripheral neuropathy. However, as you are telling that nerve study is normal, this cause is ruled out. Still I would recommend you to get vitamin B 12 levels done.

As you are having this kind of pain only in evenings, I would like to know what kind of job you are doing like playing musical instrument/job which makes feet vibratory - then there are chances of Raynaud's phenomenon. In this condition, people will experience numbness in feet with similar cold feeling. Cold stimulation test confirms it.

We should also rule out hypothyroidism where few patient experience similar symptoms. Get T3, T4, and TSH done.

Sometimes vascular occlusion of lower limb vessels also causes similar symptoms. To diagnose it we need to do Duplex ultrasound of lower limb vessels.

I hope I have answered your query. In case of any doubt, I shall be happy to help you.

Best regards,
Dr. Neelam.



Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Neelam Ashish Vanjari 13 hours later
hi,it is not nlike i said i like to put them on a co[d place umbness in my feet it ie burning ander my foot
doctor
Answered by Dr. Neelam Ashish Vanjari 10 hours later
Hi,

Thanks for writing in.

Burning sensation of the feet (paraesthesia) is a condition which involves small fibre peripheral nerves. Nerve conduction test can lack objective findings to diagnose small fibre pathology as in your case.

Serum Vitamin B12 levels, blood sugars, vasculitis, thyroid hormone abnormalities and others can be associated with paraesthesia. They need to be ruled out through laboratory tests.

Are you taking an alcohol frequently as alcohol abuse is also one of the main causes. If yes, you need to quit alcohol.

I would want you to discuss about the aforementioned causes with your treating physician. The needed laboratory test can be streamlined by him/her. Apart from the blood test colour Doppler scan of peripheral blood vessel is also entailed.

A course of vitamin B12 supplement - one per day for 3 months along with vitamin XXXXXXX food (fruits and vegetables) can be helpful. If the burning sensation is severe, drugs like selective serotonin reuptake inhibitors or anticonvulsants like gapapentin, pregabalin or carbamazepine can be tried briefly. You may also apply calamine lotion for soothening effects.

Hope it is clear now. Let me know if you have more queries; I shall be happy to help you.

Best regards,
Dr. Neelam

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Carbamazepine

doctor1 MD

I have had trigeminal neuralgia for approximately 15 years. On Dec. 20th & Jan. 3rd I had cataract surgery. First the left eye, then the right eye....

doctor1 MD

Doctor,what are the side effects of carbamazepine,especially during the pregnancy time.I have been taking Tegrital for the last almost six...

doctor1 MD

19 yrs.5feet 6 inches.78kg.female. i have a calcified granuloma in the right part of my brain...causing minor seizures...like my left leg gos numb...

doctor1 MD

my wife has being diagnosed to have neuropathy( severe pain in her upper jaw).She has had many surgerys on her teeth and her pain tallerance is...

doctor1 MD

dose carbazapine effect your sex life???? what is avena sativa?

doctor1 MD

whats the best way to handle my trigeminal nerve post shingles symptoms

doctor1 MD

i am in need of a rx do you do that its know becbs i have a doctor , that i started with in may an i have always been on lyrics 100mg tis instead...